MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135T45
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using a lantern delivery microcatheter (lantern), a guiding sheath, and an angiographic catheter.It should be noted that the patient's anatomy was mildly tortuous and mildly calcified.During the procedure, while removing the lantern to perform an angiography, the physician experienced resistance.After removal, the physician inspected the lantern and found that the lantern had fractured at the mid-shaft.Therefore, the sheath and angiographic catheter containing the fractured segment of the lantern was removed.The procedure was completed using a non-penumbra microcatheter, non-penumbra coils, and the same sheath and angiographic catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern delivery microcatheter (lantern) confirmed that the device was fractured on its mid shaft.Evaluation revealed that the device was kinked at the fracture site.If the lantern is retracted against resistance at angle, the device may become kinked and subsequently fracture.The complaint reported that the patient¿s anatomy was mildly tortuous and mildly calcified which may have contributed to the resistance during the procedure.Further evaluation revealed that the device was ovalized on the distal shaft.This damage was incidental to the complaint and likely occurred during the removal.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21360721
Report Number3005168196-2025-00038
Device Sequence Number12865974
Product Code DQY
UDI-Device Identifier00814548016658
UDI-Public00814548016658
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXSLIMLAN135T45
Device Lot NumberF00012694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown